Sequential convex approximations to joint chance constrained programs : A Monte Carlo approach

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalNot applicablepeer-review

76 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)617-630
Journal / PublicationOperations Research
Issue number3
Publication statusPublished - May 2011
Externally publishedYes


When there is parameter uncertainty in the constraints of a convex optimization problem, it is natural to formulate the problem as a joint chance constrained program (JCCP), which requires that all constraints be satisfied simultaneously with a given large probability. In this paper, we propose to solve the JCCP by a sequence of convex approximations. We show that the solutions of the sequence of approximations converge to a Karush-Kuhn-Tucker (KKT) point of the JCCP under a certain asymptotic regime. Furthermore, we propose to use a gradient-based Monte Carlo method to solve the sequence of convex approximations. © 2011 INFORMS.

Research Area(s)

  • Programming, Stochastic: chance constrained program